MAUDE Adverse Event Report: APOLLO ENDOSURGERY OVERSTITCH ENDOSCOPIC SUTURING SYSTEM; ENDOSCOPIC SUTURING UNIT

APOLLO ENDOSURGERY OVERSTITCH ENDOSCOPIC SUTURING SYSTEM; ENDOSCOPIC SUTURING UNIT
Model Number THX-165-028
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned to the apollo device analysis laboratory on 05/nov/2020.Analysis of the device is ongoing.A review of the device labeling notes the following: the current overstitch¿ endoscopic suturing system (ess) instructions for use (ifu) addressed the known and potential event of "helix-could not be removed from tissue" as follows: warnings: only physicians possessing sufficient skill and experience in similar or the same techniques should perform endoscopic procedures.Troubleshooting: helix stuck in tissue: i.Use a suitable accessory through the primary channel to apply counter traction to the tissue around the helix, and pull the helix free.Ii.Once endoscopic techniques have been exhausted, utilize laparoscopic techniques to remove the helix.Adverse events: possible complications that may result from using the endoscopic suturing system include, but may not be limited to: conversion to laparoscopic or open procedure.Intra-abdominal (hollow or solid) visceral injury.
 
Event or Problem Description
Difficulties in removing the helix from the tissue.
 
Additional Manufacturer Narrative
Supplement #1 medwatch submitted to the fda on 09/feb/2021.Device evaluation summary: the device was returned to the apollo device analysis laboratory on (b)(6) 2020.One tissue helix was returned with blood/tissue present on the distal end of the coil catheter inside the sheath.The knob was pushed down, and it extended the coil as intended, then the knob was pulled up and the coil retracted into the catheter as intended.During rotation of the knob, the turning knob would stick and become intermittent on rotation.Under microscopic analysis, tissue remnant and brown particulate matter was observed on the control wire, helix crimp tube, and corkscrew-helix.A portion of the brown particulate matter and tissue remnant was cleaned from the end of the corkscrew-helix and the helix tip appeared to be sharp.The complaint was verified as functional evaluation showed the rotation knob was difficult to turn.

Brand Name
OVERSTITCH ENDOSCOPIC SUTURING SYSTEM
Common Device Name
ENDOSCOPIC SUTURING UNIT
Manufacturer (Section D)
APOLLO ENDOSURGERY
1120 s. capital of texas hwy
bldg 1, ste. 300
austin TX 78746
MDR Report Key10871826
Report Number3006722112-2020-00113
Device Sequence Number3006048
Product Code OCW
UDI-Device Identifier10811955020688
UDI-Public10811955020688
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K081853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/21/2023
Device Model NumberTHX-165-028
Device Catalogue NumberTHX-165-028
Device Lot NumberAF03617
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2020
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer11/05/2020
Initial Report FDA Received Date11/19/2020
Supplement Report FDA Received Date02/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient Weight97